Alert archive / Missouri / Special Weather Statements in 2015
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 3, 2015, 2:37 AM CDT for Gentry County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 2:37 AM CDT (07:37 UTC)
- Expired
- Aug 3, 2015, 3:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
County Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
256 WWUS83 KEAX 030737 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 237 AM CDT MON AUG 3 2015 MOZ002-004-012-030800- GENTRY MO-NODAWAY MO-ANDREW MO- 237 AM CDT MON AUG 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREW... SOUTHWESTERN GENTRY AND SOUTHEASTERN NODAWAY COUNTIES UNTIL 300 AM CDT... AT 237 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAVENWOOD...OR NEAR STANBERRY...MOVING SOUTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STANBERRY...CONCEPTION JUNCTION...CLYDE...FORD CITY AND CONCEPTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4030 9473 4034 9456 4011 9439 4004 9469 TIME...MOT...LOC 0737Z 339DEG 18KT 4027 9464 $$ CUTTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:59 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 2, 10:59 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1059 PM CDT SUN AUG 2 2015 .DISCUSSION... Issued at 258 PM CDT SUN AUG 2 2015 Very warm temperatures and locally high moisture have been the main focus this afternoon, resulting in heat indices climbing into the mid 90s to lower 100s throughout the region. Surface heating has also resulted in steep low-level lapse rates and the recent development of isolated cu, but weak upper-level subsidence and a lack of surface focus, in addition to a weakness in lapse rates above 850 mb indicated on ACARS soundings, has so far squelched any potential deep convective initiation across the region. A weak cold front dropping southward across the region later this evening could provide enough lift for a few isolated storms to get going, but the front's slower than forecast progression and the diurnal decrease in instability after sunset may prevent widespread convection in the majority of the area, as hires models have also begun to indicate. Have delayed and reduced PoPs for this evening and tonight, and pulled any mention of storms east after midnight. A weak wave may push down on the nose of surface high pressure and the northern edge of the elevated thermal ridge on Monday, fueling storm development from eastern Nebraska through northern MO Monday afternoon through the early evening. Storm chances are relatively low, but a few isolated storms aren't out of the question as this weak feature pushes through the area. The aforementioned cold front will settle and become stalled across the region sometime on Monday, although its final position and how much it wavers across the CWA are still in question. This boundary will become the focus for convective activity in the days that follow. For Tuesday and Wednesday, temperatures are a blend of extremes rather than a true forecast, and represent an astounding range of possibilities depending on the position of the stalled frontal boundary and clouds/precipitation associated with said boundary. Greater than 50 PoPs seem reasonable Tuesday through at least the first half of Wednesday as a strong, slow-moving shortwave trough passes over the front, and at least 30 PoPs can't be ruled out stretching through Thursday depending on how long the front lingers in the region and how quickly the Tuesday/Wednesday wave departs. In the wake of the system late in the work week through the coming weekend, temperatures will be slow to recover but precipitation chances will generally decrease. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1055 PM CDT SUN AUG 2 2015 Convection to the northeast will send a gust front over the KC area around midnight. This will bring northeasterly winds, which could gust up to around 20kts. At this point, convection along the boundary is not likely during the overnight hours. Cloud cover will continue to dissipate overnight as a cold front slowly works its way over the area. Will see variable winds during the early morning hours before transitioning to southeasterly by the afternoon hours. Additional convection is possible overnight Monday, but should hold off through the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
Hazardous weather outlook, Aug 2, 5:06 AM CDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 506 AM CDT SUN AUG 2 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 506 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN AREAS NEAR THE IOWA BORDER. SEVERE WEATHER IS NOT EXPECTED WITH THIS MORNINGS STORMS. THE CHANCE OF THUNDERSTORMS WILL SPREAD SOUTH LATE THIS AFTERNOON AND OVERNIGHT ACROSS NORTHERN MISSOURI. THE STRONGEST OF STORMS WILL BE ABLE TO PRODUCE SMALL HAIL AND DAMAGING WINDS ALONG WITH TORRENTIAL RAIN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A THREAT OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY AND MONDAY NIGHT ACROSS NORTHERN MISSOURI...WITH THE CHANCE OF STORMS SPREADING ACROSS MUCH OF THE REGION TUESDAY. THEN THERE WILL BE SEVERAL CHANCES FOR MORE THUNDERSTORMS EACH DAY THROUGH FRIDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Aug 2, 11:47 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 5 S HOPKINS 40.48N 94.82W
08/02/2015 M1.50 INCH NODAWAY MO TRAINED SPOTTER
&&
SBLAIRSpecial weather statement, Aug 3, 12:17 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1217 AM CDT MON AUG 3 2015
MOZ005-006-030600-
HARRISON MO-MERCER MO-
1217 AM CDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MERCER AND NORTHEASTERN
HARRISON COUNTIES UNTIL 100 AM CDT...
AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR EAGLEVILLE...OR 16 MILES SOUTHWEST OF LEON...MOVING SOUTHEAST AT
30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...MERCER...EAGLEVILLE...CAINSVILLE...BLYTHEDALE...
PLEASANTON AND MODENA.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 107 AND
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 4051 9352 4049 9350 4029 9368 4050 9402
4051 9404 4058 9396 4058 9373
TIME...MOT...LOC 0517Z 304DEG 24KT 4052 9388
LGLocal storm report, Aug 3, 12:26 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 AM CDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL HOPKINS 40.55N 94.82W
08/02/2015 E0.88 INCH NODAWAY MO LAW ENFORCEMENT
&&
JWELSHSpecial weather statement, Aug 3, 1:05 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 AM CDT MON AUG 3 2015 MOZ002-004-012-030630- GENTRY MO-NODAWAY MO-ANDREW MO- 105 AM CDT MON AUG 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREW... SOUTHWESTERN GENTRY AND SOUTHEASTERN NODAWAY COUNTIES UNTIL 130 AM CDT... AT 105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF STANBERRY...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GUILFORD AND REA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN MISSOURI. LAT...LON 4018 9480 4023 9466 4012 9449 4003 9476 TIME...MOT...LOC 0605Z 334DEG 21KT 4016 9470 CUTTER
Local storm report, Aug 3, 1:36 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 AM CDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL MARYVILLE 40.34N 94.87W
08/03/2015 E0.88 INCH NODAWAY MO PUBLIC
&&
JWELSHSpecial weather statement, Aug 3, 2:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 237 AM CDT MON AUG 3 2015 MOZ002-004-012-030800- GENTRY MO-NODAWAY MO-ANDREW MO- 237 AM CDT MON AUG 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREW... SOUTHWESTERN GENTRY AND SOUTHEASTERN NODAWAY COUNTIES UNTIL 300 AM CDT... AT 237 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAVENWOOD...OR NEAR STANBERRY...MOVING SOUTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STANBERRY...CONCEPTION JUNCTION...CLYDE...FORD CITY AND CONCEPTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4030 9473 4034 9456 4011 9439 4004 9469 TIME...MOT...LOC 0737Z 339DEG 18KT 4027 9464 CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 50 min |
| Aug 2, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 29 min |
| Aug 2, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 37 min |
| Aug 2, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 32 min |
| Aug 2, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 42 min |
| Aug 2, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 49 min |
| Aug 2, 9:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 34 min |
| Aug 2, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 51 min |
| Aug 2, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Harrison, Linn, Livingston | 43 min |
| Aug 2, 9:39 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Nodaway, Worth | 6 hr |
| Aug 2, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 30 min |
| Aug 2, 10:35 PM CDT | Special Weather Statement | EAX | Carroll | 25 min |
| Aug 2, 10:43 PM CDT | Special Weather Statement | EAX | Livingston | 32 min |
| Aug 2, 10:47 PM CDT | Special Weather Statement | EAX | Worth | 43 min |
| Aug 2, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 42 min |
| Aug 2, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 45 min |
| Aug 3, 12:05 AM CDT | Flash Flood Warning | EAX | Gentry, Nodaway | 6 hr |
| Aug 3, 12:17 AM CDT | Special Weather Statement | EAX | Mercer | 43 min |
| Aug 3, 12:27 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 48 min |
| Aug 3, 1:05 AM CDT | Special Weather Statement | EAX | Andrew | 25 min |
| Aug 3, 1:26 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 34 min |
| Aug 3, 4:40 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 7 days |
| Aug 3, 6:22 AM CDT | Special Weather Statement | EAX | DeKalb | 23 min |
| Aug 3, 7:32 AM CDT | Special Weather Statement | EAX | Clinton | 28 min |
| Aug 3, 11:14 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 46 min |
| Aug 3, 11:23 AM CDT | Special Weather Statement | EAX | Daviess | 37 min |
| Aug 3, 11:38 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb | 37 min |
| Aug 3, 11:40 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 35 min |
| Aug 3, 11:45 AM CDT | Areal Flood Advisory | EAX | Daviess, Harrison | 3 hr |
| Aug 3, 12:15 PM CDT | Special Weather Statement | EAX | Daviess | 30 min |
Nearby
Special Weather Statements in Missouri, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.